MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the reported information.Fluid came out of the housing.It was noticed just before the patient came off bypass.When the problem occurred was unknown; however, there was no delay in beginning or continuing the procedure.The product was not changed out.The event did not cause or contribute to an injury, and the surgery was completed successfully.No blood loss was reported.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: chief of perfusion the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual device upon receipt: from the provided video, it was found that red, transparent bubbles were coming out from the oxygenator gas outlet side.No anomaly such as breakage was found.Leak test of the actual device: the blood channel of the actual device (after rinsing) was filled with colored saline solution to circulate.No leakage was found.The blood outlet port side was blocked, and an air pressure of 2kgf/cm2 was applied to the blood channel from the blood inlet port side.Then, the inside of housing on the gas channel side was confirmed.No leakage was found.The manufacturing record and the incoming inspection record of the actual device found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, no anomaly was found in the manufacturing record, and no leakage was found in the actual device.From the provided video, it was likely that plasma leakage occurred in the actual device.As a cause of plasma leakage, from our past experience, following factor was inferred.However, it was not possible to clarify the cause of plasma leakage.The blood properties changed due to some factor, a substance having a surface-active action was produced, and the relationship between the surface tension of blood and gas maintained in the micropores of fiber surface was broken.This caused the fiber to become hydrophilic, leading to plasma leakage.The ifu (capiox fx25) has the following warning regarding leakage: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir.".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key23572125
Report Number9681834-2025-00213
Device Sequence Number10129067
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public(01)04987350701084(17)271231(10)250122
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25W
Device Catalogue NumberCX*FX25W
Device Lot Number250122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown